What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 12:16 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 4, 12:16 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
116 PM EDT Thu Aug 4 2022
.SYNOPSIS...
Precipitation chances will remain high today and tomorrow as a
trough to the west advances into the Ohio River Valley.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and storms continue into this afternoon due to the
combination of diurnal heating and marginal lift from the
outflow of a MCS to our southwest. Thus, even on current
observations, a boundary remains present to the west along
eastern OH and northeast into northern PA. Along this, showers
and thunderstorms continue to develop and move northeast.
Building instability will continue into this afternoon with
daytime heating. Thus, the area in southeast OH and southwest PA
will be primed this evening for collapsing cells with the
potential to produce wind gusts with DCAPE values above 1000
J/Kg in some instances.
Getting to the hazards for the afternoon and evening will
include isolated strong wind associated with convective
downdrafts and flash flooding from training storms in a
sufficient moist environment (note, dew points will likely
increase into the low-70s throughout the afternoon and PWATS
will range between 1.50 to 1.80 inches). Convection will likely
continue into the late evening with little change in the large
scale pattern. The down burst threat will likely wane into the
evening but the training potential will continue into the
overnight.
&&
.SHORT TERM /FRIDAY/...
By Friday, the pattern remains in a return flow with strong warm
and moist southwest flow continuing through the day on Friday.
As well, PWATS will be again into the 1.6 to 1.8 range with a
high freezing level and saturated column to the surface. Thus,
another day for a flash flood threat will be present. Depending
on the saturation of some locations on Thursday, this could
prime certain areas for Friday. A Flood Watch may be needed.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The pattern for continued southwest flow with PWATs continuing
to be ion the 1.6 to 1.8 range will persist into the weekend. A
break looks likely on Sunday with a frontal passage likely but
the boundary once again stalling across the area may renew
convection again to start next week. Long range model ensembles
indicate that another frontal passage will impact the area the
middle of next week with precipitation chance, but temperature
trends look seasonable.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
TSRA will continue for ports north of PIT, until spreading
eastward and southward later this afternoon to the rest of the
area. Downpours with lightning and gusty wind are possible. TSRA
will likely drop ports to borderline MVFR.
Convection should dissipate with the loss of daytime heating.
Residual moisture will keep ports in MVFR, dropping to IFR at
times with plentiful stratus.
.Outlook...
More showers and storms are possible Friday with a pre-frontal
trough.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 4, 12:18 PM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
118 PM EDT Thu Aug 4 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-051730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
118 PM EDT Thu Aug 4 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
There exists the potential for severe storms with damaging winds, as
well as localized flash flooding today and tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heavy rainfall is possible for Friday and Saturday which may lead to
flash flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 4, 7:01 AM EST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
801 AM EDT Thu Aug 4 2022
OHZ050-PAZ020-029-WVZ001-041215-
Jefferson OH-Beaver PA-Washington PA-Hancock WV-
801 AM EDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JEFFERSON...
SOUTHWESTERN BEAVER...NORTHWESTERN WASHINGTON AND HANCOCK COUNTIES
THROUGH 815 AM EDT...
At 801 AM EDT, Doppler radar was tracking a strong thunderstorm over
Toronto, or near Weirton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Weirton, Toronto, New Cumberland, New Manchester, Empire, Stratton,
Frankfort Springs, Tomlinson Run State Park, Sun Valley, and Raccoon
Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 8062 4049 8066 4062 8053 4046 8040
TIME...MOT...LOC 1201Z 232DEG 15KT 4047 8061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 4, 8:06 AM EST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
906 AM EDT Thu Aug 4 2022
PAZ021-073-041330-
Westmoreland PA-Allegheny PA-
906 AM EDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES THROUGH 930 AM EDT...
At 906 AM EDT, Doppler radar was tracking a strong thunderstorm over
Churchill, or over Penn Hills, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburgh, Penn Hills, Monroeville, Vandergrift, Apollo, Shaler
Township, Plum, West Mifflin, Murrysville, Wilkinsburg, New
Kensington, and Lower Burrell.
This includes the following highways...
Pennsylvania Turnpike between mile markers 46 and 61.
Interstate 376 in Pennsylvania between mile markers 75 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4041 7948 4037 7989 4051 7997 4065 7963
4064 7961 4063 7961 4062 7960 4064 7959
4062 7959 4060 7958 4060 7957 4057 7956
4056 7955
TIME...MOT...LOC 1306Z 249DEG 18KT 4046 7985
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 4, 9:26 AM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1026 AM EDT Thu Aug 4 2022
PAZ009-015-016-022-041500-
Armstrong PA-Jefferson PA-Forest PA-Clarion PA-
1026 AM EDT Thu Aug 4 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JEFFERSON...EASTERN
ARMSTRONG...SOUTHEASTERN CLARION AND SOUTHEASTERN FOREST COUNTIES
THROUGH 1100 AM EDT...
At 1026 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Brookville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brookville, Brockway, Summerville, Limestone, Hawthorn, Corsica,
Sigel, Fisher, Worthville, Clarington, Clear Creek State Park, and
Knox-Dale.
This includes Interstate 80 in Pennsylvania between mile markers 66
and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4120 7874 4120 7877 4118 7878 4100 7921
4111 7939 4147 7909 4145 7906 4142 7907
4142 7909 4134 7909 4135 7908 4136 7903
4135 7902 4138 7897 4136 7896 4130 7882
4125 7874 4123 7874 4123 7871 4121 7871
TIME...MOT...LOC 1426Z 229DEG 20KT 4113 7923
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87